Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 15, 2000, 7:03 PM EDT for Washington County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 15, 2000, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
688 WUUS51 KPBZ 152303 SVRPIT PAC125-160000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 703 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA * UNTIL 800 PM EDT * AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WOLFDALE...MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MCGOVERN...ELLSWORTH...EAST WASHINGTON AND BENTLEYVILLE... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:11 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 15, 6:11 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 611 PM EDT THU JUN 15 2000 AMENDED TO REMOVE SEVERE THUNDERSTORM WATCH...WATCH EXPIRED. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 15, 1:26 PM EDT, 5 hours 37 minutes before
PAZ023-030>032-WVZ021-022-151930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT THU JUN 15 2000 ...THUNDERSTORM UPDATE... BEWARE OF PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS FROM HEAVY RAIN THIS AFTERNOON...BESIDES THE THREAT OF DAMAGING WIND... LARGE HAIL...AND LIGHTNING FROM SEVERE THUNDERSTORMS. SOME AREAS NEAR LATROBE PENNSYLVANIA AND MORGANTOWN WEST VIRGINIA HAVE GOTTEN AN INCH OF RAIN IN FIFTEEN MINUTES. THE STORMS NEAR MORGANTOWN WILL BE MOVING NORTHEAST AT 35 MPH ALONG CHESTNUT RIDGE. AREAS AROUND LATROBE MAY GET THESE STORMS AND THEIR HEAVY RAIN BY ANYTIME AFTER 2 PM. GIORDANO
Special weather statement, Jun 15, 6:07 PM EDT, 56 minutes before
OHZ059-WVZ002-003-152300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 607 PM EDT THU JUN 15 2000 ...GUSTY WINDS MOVING THROUGH THE AREA... THUNDERSTORMS MOVING THROUGH THE AREA CAN BE EXPECTED TO GENERATE GUSTY WINDS TO AROUND 40 MPH ALONG WITH BRIEF HEAVY DOWNPOURS AND POSSIBLY SOME SMALL HAIL. THUNDERSTORMS SHOULD MOVE OUT OF THE AREA BY 7PM. A FRONT MOVING THROUGH THE AREA IS BRINGING THESE THUNDERSTORwMS AND WILL BRING A BRIEF BREAK IN THE OPPRESSIVE WEATHER OF THE PAST FEW DAYS.
Special weather statement, Jun 15, 6:36 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 636 PM EDT THU JUN 15 2000 PAZ021-029-031-WVZ004-152345- ALLEGHENY PA-GREENE PA-MARSHALL WV-WASHINGTON PA- 636 PM EDT THU JUN 15 2000 ...GUSTY THUNDERSTORMS MOVING THROUGH... THUNDERSTORMS WITH VERY STRONG AND GUSTY WINDS CAN BE EXPECTED TO MOVE THROUGH ALLEGHENY...WASHINGTON AND GREENE COUNTIES IN PENNSYLVANIA AND MARSHALL COUNTY IN WEST VIRGINIA. THE THUNDERSTORMS ARE MOVING EAST AROUND 40 MPH AND SHOULD MOVE OUT OF THE AREA BY 800 PM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:59 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 61 min |
| Jun 14, 11:18 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 57 min |
| Jun 14, 11:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 67 min |
| Jun 14, 11:57 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| Jun 15, 12:25 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.